Non-Markovian Bulk Service Queue with Unreliable Server and Multiple Vacation Under Restricted Admissibility Policy

International Journal of Mathematics Trends and Technology (IJMTT)
© 2018 by IJMTT Journal
Volume-54 Number-1
Year of Publication : 2018
Authors : G. Ayyappan and M. Nirmala


G. Ayyappan and M. Nirmala "Non-Markovian Bulk Service Queue with Unreliable Server and Multiple Vacation Under Restricted Admissibility Policy", International Journal of Mathematics Trends and Technology (IJMTT). V54(1):87-99 February 2018. ISSN:2231-5373. Published by Seventh Sense Research Group.

This paper is concerned with the transient and steady state analysis of unreliable server batch arrival general bulk service queueing system with multiple vacation under a restricted admissibility policy of arriving batches. Arrivals occur in batches according to compound Poisson process. Unlike the usual batch arrival queueing system, the restricted admissibility policy differs during a busy period and a vacation period and hence all arriving batches are not allowed to join the system at all times. The service is done in bulk with minimum of ‘a’ customers and maximum of ‘b’ customers. The service time follows a general (arbitrary) distribution. In addition, the server subject to active breakdown. As soon as the breakdown occurs the server is sent for repair and the customer who was just being served before server breakdown waits for the remaining service to complete. In the proposed model, the transient and steady state results for queue size distribution by applying the supplementary variable technique are derived. Some performance measures, special and particular cases are also discussed. Numerical illustration is provided to see the effect and validity of the results.

[1] G. Ayyappan, and K. Sathya, “ MX /G/1 Feedback Queue with Three Stage Heterogeneous Service and Server Vacations having Restricted Admissibility,” Journal of computations and Modelling, vol. 3, pp. 203 -225, 2013 .
[2] G. Ayyappan, and G. Devipriya, “Analysis of Single Server Fixed Batch service Queueing System under Multiple Vacations with Gated Service,” International Journal of Computer Applications, vol. 89, pp. 0975-8887, 2014.
[3] B Avi-Itzhak, and P.Naor, “Some Queueing Problems with the Service Station subject to Breakdown,” Operations Research, vol. 11, pp. 303-320, 1963.
[4] N. T. J. Bailey, “On queueing processes with bulk service,” J. Roy.Statist. Soc. Ser. vol. 16, pp. 80-87, 1954.
[5] Y. Baba, “On the M /G/1 X queue with vacation tim,” Operations Research Letters, vol. 5,pp. 93-98, 1986.
[6] D. R. Cox, “The analysis of non-markovian stochastic processes by the inclusion of supplementary variables,” in Proc. OfComputer Philosophical Society, vol.51, pp. 433- 441, 1965.
[7] T. Crabill, D. Gross and M. Magazine, “A classified bibliography of research on optimal design and control of queues,” Operations Research, vol. 25, pp. 219-232, 1977.
[8] M. Dorda, “ On Two Modifications of E2/E2/1/m Queueing System with a Server Subject to Breakdowns,” Applied Mathematical Sciences , vol. 7, pp. 539-550, 2013.
[9] B. T. Doshi, “Queueing systems with vacations : a survey,”. Queueing systems 1, pp. 129-66, 1986.
[10] D. P. Gaver, “A Waiting Line with Interrupted Service Including Priorities,” Journal of Royal Statistical Society B , vol. 24, pp. 73- 90, 1962.
[11] M. Haridas and R. Arumuganathan, “Optimal Cost Analysis of a Bulk Queueing System with Multiple Vacations and Restricted Admissibility of Arriving Batches,” International Journal of Operation Research, vol. 9, pp. 27-43, 2012.
[12] D. F. Holman, M. L. Chaudhry and A. Ghosal, “Some results for the general bulk service queueing system,” Bull. Austral. Math. Soc. , vol. 23, pp. 161- 179, 1981.
[13] Ho Woo Lee, Soon Seok Lee, , K. C. Chae and R. Nadarajan, “On a batch service queue with single vacation,” Appl. Math. Modeling, vol 16, pp. 6- 42, 1992.
[14] S. Jeyakumar and B. Senthilnathan, “Steady state analysis of bulk arrival and bulk service queueing model with multiple working vacations,” Int.Journal of Mathematics in Operational Research , vol. 9, pp. 375-394, 2016.
[15] S. Jeyakumar and B. Senthilnathan, “ A study on the behaviour of the server breakdown without interruption in a MX /G(a,b)/1 queueing system with vacations and closedown time,” Applied Mathematics and Computation, vol. 219, pp. 2618-2633, 2012.
[16] Y. Levy and , U. Yechiali, “ Utilizations of the idle time in an M/G/1 queueing systems,” Mgmt. Sci. vol. 22, pp. 202- 211, 1975.
[17] K. C. Madan, “ Queueing System with Random Failures and Delayed Repairs,” Journal of Indian Statistical Associations , vol. 32, pp. 39- 48, 1994.
[18] K. C. Madan and Abu-Dayyeb Walid, “ Restricted admissibility of batches in an M /G/1 X type bulk queue with modified Bernoulli schedule server vacations,” ESAIM Probab. Statist., vol. 6, pp. 113-125, 2002.
[19] M. F. Neuts, “ A general class of bulk queues with poisson input,” The Annals of Mathematical Statistics , vol. 38, pp.757-770, 1967.
[20] P. Rajadurai, M. C. Saravanarajan and V. M. Chandrasekaran, “A study on M/G/1 feedback retrail queue with subject to server breakdown and repair under multiple vcation policy,” Alexandria engineering Journal, 2017.
[21] H. Takagi, “ Vacations and Priority systems. Part-1 Queueing Analysis: A foundation of performance evaluation, North- Holland. Amsterdam, New York, vol. 1 , 1991.

Bulk service, Unreliable server, Multiple vacation, Restricted admissibility, Mean queue size